MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C. TRI-PORT EXT W/3 VLV PORTS; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C. TRI-PORT EXT W/3 VLV PORTS; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20038E
Medical Device Problem Code Free or Unrestricted Flow (2945)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the tri port ext w3 vlv ports experienced air bubbles air in line.The following information was provided by the initial reporter: it was noticed at the beginning of the shift that the air filter on the tpn tubing had de-primed product reference number (b)(4).The line was disconnected from the ecmo manifold and de aired by a line team member assigned to a patient in the pod.This occurred twice.Shortly after 2000 micro-bubbles were noted in the distal 3 way stopcock located in line between the manifold and the ecmo pigtail.The stopcock was changed, air was then noted in the manifold, it was changed.At approx.2030 i came to the bedside where all lines and filters were re-examined.All lines were disconnected individually and de-aired and reattached, new intra lipids were hung with new air filter product reference number (b)(4).Within 5 minutes the tpn air filter had filled with air, the line was rehung with a separate air filter product reference number(b)(4) and rehung.Shortly after all air filters in line # (b)(4) had filled with air, micro-bubbles were noted again in the 3-way stopcock.All filters were removed from the lines and lines were connected to individual ports on the manifold, thus removing a 3-way line splitter from the troubleshooting.At 2200 ecmoo manager on call was notified of the issue and current fix.At 0245 micro-bubbles were noted at the 3 way stopcock again it was changed again.Air was noted in iv lines post alaris pump infusion chamber.Alaris pump brain and all 4 modules were changed lines were de-aired again filters were added back into line to see if alaris change made a difference.Within 5 minutes all air filters had refilled with air.During the entire shift all troubleshooting ecmo pump venous pressure ranged between 30 and 35, pre and post pressure were 270-290 and 256-273 respectively.All troubleshooting was completed, inspected, and double checked by the nicu bedside nurse, the ecmo bedside specialist, a member of line team, and the in house ecmo primer without resolution for the filters filling with air.Filters de-aired regardless of being held above, below, or equal to the level of the manifold.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10 device available for eval yes, d.10 returned to manufacturer on: 09/29/2020 investigation conclusion the customer's report of that shortly after all air filters in line filled with air, micro-bubbles were noted again in the 3-way stopcock was not confirmed based on the customer provided sample.The sample showed an absence of air in the line when fully primed.A sample has been received and the root cause could not be identified as the issue was not confirmed.A device history record review could not be performed on model 20038e because a lot number was not provided by the customer.
 
Event or Problem Description
It was reported that the tri-port ext w/3 vlv ports experienced air bubbles/air in line.The following information was provided by the initial reporter: it was noticed at the beginning of the shift that the air filter on the tpn tubing had de-primed (product reference number 2432-0007).The line was disconnected from the ecmo manifold and de-aired by a line team member assigned to a patient in the pod.This occurred twice.Shortly after 2000 micro-bubbles were noted in the distal 3-way stopcock located in line between the manifold and the ecmo pigtail.The stopcock was changed, air was then noted in the manifold, it was changed.At approx.2030 i came to the bedside where all lines and filters were re-examined.All lines were disconnected individually and de-aired and reattached, new intra lipids were hung with new air filter (product reference4 number 20129e).Within 5 minutes the tpn air filter had filled with air, the line was rehung with a separate air filter (product reference number 10011865) and rehung.Shortly after all air filters in line (# 20129e and 10011865) had filled with air, micro-bubbles were noted again in the 3-way stopcock.All filters were removed from the lines and lines were connected to individual ports on the manifold, thus removing a 3-way line splitter from the troubleshooting.At 2200 ecmoo manager on call was notified of the issue and current fix.At 0245 micro-bubbles were noted at the 3-way stopcock again it was changed again.Air was noted in iv lines post alaris pump infusion chamber.Alaris pump brain and all 4 modules were changed lines were de-aired again filters were added back into line to see if alaris change made a difference.Within 5 minutes all air filters had refilled with air.During the entire shift all troubleshooting ecmo pump venous pressure ranged between 30 and 35, pre and post pressure were 270-290 and 256-273 respectively.All troubleshooting was completed, inspected, and double checked by the nicu bedside nurse, the ecmo bedside specialist, a member of line team, and the in house ecmo primer without resolution for the filters filling with air.Filters de-aired regardless of being held above, below, or equal to the level of the manifold.

Brand Name
TRI-PORT EXT W/3 VLV PORTS
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.
blvd. insurgentes 20351
tijuana, null 22244
MX  22244
MDR Report Key10538609
Report Number9616066-2020-02783
Device Sequence Number14154024
Product Code FPA
UDI-Device Identifier07613203011976
UDI-Public07613203011976
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20038E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015,; 8100,8015,
Outcome Attributed to Adverse Event Other;